MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING STANDARD FEMORAL COMPONENT RIGHT SIZE 10; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CRUCIATE RETAINING STANDARD FEMORAL COMPONENT RIGHT SIZE 10; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Damage to Ligament(s) (1952); Pain (1994); Scar Tissue (2060); Swelling/ Edema (4577); Joint Impingement (4834)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision approximately one (1) year post-operatively to address pain, instability, swelling, quadriceps contraction and posterior cruciate ligament (pcl) deficiency with impingement.Initial operative notes noted no intraoperative complications.Revision operative notes noted the patient was diagnosed with global instability with pcl deficiency and severe arthrofibrosis with impingement and hypertrophic scar.The patient had persistent pain, instability and swelling since initial surgery with quadriceps contraction and unable to perform straight leg raise without lag.There was a deficiency of the posterior cruciate ligament with flexion instability.Inspection revealed the implants were well-positioned and well-fixed with no signs of poly wear or loosening.There was significant scarring within the joint space, suprapatellar space, gutters, as well as encapsulation of almost the entire polyethylene of the patella.All components were removed and replaced except the patella without complications.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
Cmp (b)(4).D10 - concomitant devices - persona medial congruent articular surface right 11mm catalog #: 42522100811 lot #: 65552664, persona cemented stemmed tibial component right size f catalog #: 42532007502 lot #: 65440949, persona cemented all poly patella 32mm catalog #: 42540000032 lot #: 65737320.The complainant has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The following sections were corrected: h4.H6 - component code - proposed code is mechanical (g04) - femur medical records provided confirmed the reported event.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA CRUCIATE RETAINING STANDARD FEMORAL COMPONENT RIGHT SIZE 10
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20886335
Report Number3007963827-2024-00492
Device Sequence Number7842867
Product Code JWH
UDI-Device Identifier00889024230422
UDI-Public(01)00889024230422(17)320403(10)65328773
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502606802
Device Lot Number65328773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite